Denture Creams Linked to Health Problems

February 15th, 2010 · 10:25 pm @ J. Marshall Hughes  -  No Comments

The Bowling Green Daily News reported yesterday about a growing number of people injured after prolonged use of denture cream. When dentures do not fit well, people tend to use more and more denture cream (which contains zinc) to tighten the grip. Fixodent, Poligrip, and other denture creams have recently been linked to several serious, and potentially life-threatening, side effects caused by zinc. Zinc is toxic when ingested in large amounts and can lead to copper deficiency, which in turn can cause, among other things, peripheral neuropathy (a condition that affects the nerves).

Side effects of a zinc overdose associated with denture cream use may include numbness or tingling in the extremities, loss of ability to move legs, feet, arms or hands, unexplained pain in the extremities, and poor balance.

To learn more about these denture cream dangers watch this video.

If you or a loved one has suffered problems after use of denture cream, you should seek medical attention immediately.

Tags: , , , ,

Leave a Reply